Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Blood filled blisters on penis, skin turned black and scaly. STD test report negative. What could it be?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
I am getting blood filled blisters on my penis that grow with friction, and the skin on my penis has turned black in some areas. The skin on my penis has also turned scaly. The doctor ran std tests which were negative, and did a culture which came back normal. What could this be?
Posted Fri, 20 Apr 2012 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 5 hours later
Hi!,

Thank you for posting the query,

It seems you are getting a haemorrhagic (blood filled ) blister.Its very rare to have such a blister over the penis .But I can assure you that its not related to any STDs.

But before I can come out with some possibilities I would like you to answer few of my questions related to your problem.
1) How long you have been having this ?
2) Any history of drug intake before getting this?
3) Any other body parts involved?
4) Do you use any strong soap or a cleanser to clean your penis like savlon or detol.?
5) Any history of oral ulceration?
6) Is this a recurrent problem ?
7) How does the blister heal ,by itself or by any medication ?

Along with these answers if you can post me a picture of your problem then it would help me to suggest you better.
You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

I shall address your concern based on your current given information.
With history what you have submitted ,there seems to be few possibilities.

It could be one of the auto immune conditions like Pemphigus or some thing which is very benign like irritant dermatitis .If there is any history of drug intake then a possibility of Bullous fixed drug eruption should also be ruled out.

The exact diagnosis would only be possible if a skin biopsy is performed .Direct immuno-florescence study can also be performed with the same skin biopsy to find the type of pemphigus.

So I would request you to consult a dermatologist and get a skin biopsy done to reach to a conclusion.

However you can reply me with the answers and the picture too so that I can help you further on this.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology
Above answer was peer-reviewed by
 
Follow-up: Blood filled blisters on penis, skin turned black and scaly. STD test report negative. What could it be? 22 hours later
Dr., here are the responses to your questions.

1) How long you have been having this ?

I have had the blisters/boils since November, they seem to appear with friction.

2) Any history of drug intake before getting this?

I have no history of drug intake.

3) Any other body parts involved?

There are no other body parts involved.

4) Do you use any strong soap or a cleanser to clean your penis like savlon or detol.?

I use regular mens body wash to cleanse my penis.

5) Any history of oral ulceration?

I have no history of oral ulcers.

6) Is this a recurrent problem ?

I noticed discomfort on my penis after unprotected anal sex with my girlfriend, where she defalcated on my penis during intercourse. This was about 8 months ago, and in the beginning the skin on my penis turned scaly and areas turned black. To this date that is the case except I have several open sores now on my penis due to the boils.

7) How does the blister heal ,by itself or by any medication ?

I guess it would be better termed as a boil. The skin fills with blood or pus, and when it is some fraction against the boil, it grows to a point where it bursts on its own. After it drains, the dead skin falls off with during a cleansing.

I have had a culture done on the area and it came back with no growth of abnormal bacteria. But I have been putting perxocide and neosporin on the affected areas so I was wondering if this was obscuring the results.

Also I will upload some photos later on so you can take a look. Thanks Doc!
 
 
Answered by Dr. Bharat Chawda 3 hours later
Hi!,

Thank you for the reply,

It seems that the lesion is actually a boil rather than a blister.And if it is so ,then the cause could be infective rather than autoimmune .It is good that you have already got all the STD tests done.
The possibility for the cause could be just unhygienic condition .Application of neosporin could help heal the lesion.

I would like to know whether you had developed any ulcer over the penis any time .Also was the ulcer painful or painless.

A complete description of the lesion is important to come to a conclusion .And a picture would definitively help in this. Kindly see if a picture of the lesion is possible for you to send.

At this moment it just seems to be a boil which heals with antibiotic.Usually a STD doesn't heal with topical antibiotic or neosporin .

Awaiting for your reply with pictures.

Regards,

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Blood filled blisters on penis, skin turned black and scaly. STD test report negative. What could it be? 33 hours later

Doc,


I have uploaded the pictures for your review. I do not know if these are ulcers but they can be painful when irritated. If you have any recommendations on how these can be expediently healed, it would be appreciated. I look forward to your response.
 
 
Answered by Dr. Bharat Chawda 4 hours later
Hi,

Thank you for the pictures,

It doesn't look like a blister. It is in-fact an ulcer now with a beefy red appearance.

I think you should get yourself tested for sexually transmitted diseases. A Gram’s stain needs to be done and chancroid and syphilis need to be ruled out as they seem to be the most likely causes. You should immediately consult a dermatologist and get the relevant tests done.
These disorders can be treated with antibiotics like azithromycin, ciprofloxacin or penicillin. These are prescription medicines which can be only dispensed after you consult a dermatologist.
I wish you an early recovery and good health.
Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor